Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On Diophantine sets over polynomial rings


Author: Karim Zahidi
Journal: Proc. Amer. Math. Soc. 128 (2000), 877-884
MSC (1991): Primary 03D20; Secondary 11U05, 12L05
DOI: https://doi.org/10.1090/S0002-9939-99-05179-5
Published electronically: July 6, 1999
MathSciNet review: 1641141
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the recursively enumerable relations over a polynomial ring $R[t]$, where $R$ is the ring of integers in a totally real number field, are exactly the Diophantine relations over $R[t]$.


References [Enhancements On Off] (What's this?)

  • [1] Colliot-Thélène J.-L., Coray D., Jansuc J.-L. : Descente et principe de Hasse pour certaines variétés rationelles, Journal fur die Reine und Angewandte Mathematik 320 (1980), 150-191 MR 82f:14020
  • [2] Denef J.: Hilbert's Tenth Problem for quadratic rings, Proceedings of the American Mathematical Society, 48 (1975), 214-220 MR 50:12961
  • [3] Denef J.: Diophantine sets over ${\mathbf Z}[t]$, Proceedings of the American Mathematical Society, 69 (1978), 148-150 MR 57:2899
  • [4] Denef J.: Diophantine sets over algebraic integer rings 2, Transactions of the American Mathematical Society, 257 (1980), 227-236 MR 81b:12031
  • [5] Denef J.: The diophantine problem for polynomial rings and fields of rational functions, Transactions of the American Mathematical Society, 242 (1978), 381-399 MR 58:10809
  • [6] Denef J.: The Diophantine Problem for polynomial rings in positive characteristic, Logic Colloqium '78, M. Boffa, D. van Dalen, K. McAloon (eds.),85-95, North Holland 1984 MR 81h:03090
  • [7] Denef J., Lipshitz L.: Diophantine sets over some rings of algebraic integers, Journal of the London Mathematical Society (2), 18 (1978), 385-391 MR 80a:12030
  • [8] Davis M., Putnam H.: Diophantine sets over polynomial rings, Illinois Journal of Mathematics, 7 (1963), 251-256 MR 26:4903
  • [9] Matijasevich: Enumerable sets are diophantine, Doklady Akademii Nauka SSSR, 191 (1970); 272-282
  • [10] Pourchet Y.: Sur la représentation en somme de carrés des polynômes a une indéterminé sur un corps de nombres algébriques, Acta Arithmetica, 19 (1971), 89-104 MR 44:6632
  • [11] Pheidas T.: Hilbert's Tenth Problem for a class of rings of algebraic integers, Proceedings of the American Mathematical Society, 104 (1988), 611-620 MR 90b:12002
  • [12] Pheidas, T.: Extensions of Hilbert's Tenth Problem, The Journal of Symbolic Logic, 59 (1994), nr.2, 372-397 MR 95f:03068
  • [13] Rabin M.O.: Computable algebra, general theory and theory of computable fields, Transactions of the American Mathematical Society, 95 (1960), 341-360 MR 22:4639
  • [14] Shlapentokh A.: Extensions of Hilbert's Tenth Problem to some algebraic number fields, Communications on Pure and Applied Mathematics, 42 (1989), nr.7, 939-962 MR 91g:11155
  • [15] Shapiro H.,Shlapentokh A.: Diophantine relationships between algebraic number fields, Communications on Pure and Applied Mathematics, 42 (1989), nr.8, 1113-1122 MR 92b:11018

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 03D20, 11U05, 12L05

Retrieve articles in all journals with MSC (1991): 03D20, 11U05, 12L05


Additional Information

Karim Zahidi
Affiliation: Universiteit Gent, Vakgroep Kwantitatieve Technieken, Hoveniersberg 4, B-9000 Gent, Belgium
Address at time of publication: Department of Applied Mathematics and Computer Science, Krijgslaan 281, sg, B-9000 Gent, Belgium
Email: Karim.Zahidi@rug.ac.be

DOI: https://doi.org/10.1090/S0002-9939-99-05179-5
Received by editor(s): September 16, 1997
Received by editor(s) in revised form: April 22, 1998
Published electronically: July 6, 1999
Additional Notes: The author would like to thank Professor J. Van Geel for his help during the preparation of this work.
Communicated by: Carl G. Jockusch, Jr.
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society